Remarks on Rigidity Properties of Conics

    2022, Volume 27, Number 1, pp.  18-23

    Author(s): Tabachnikov S.

    Inspired by the recent results toward Birkhoff conjecture (a rigidity property of billiards in ellipses), we discuss two rigidity properties of conics. The first one concerns symmetries of an analog of polar duality associated with an oval, and the second concerns properties of the circle map associated with an oval and two pencils of lines.
    Keywords: conics, polar duality, rigidity, circle maps, chess billiards
    Citation: Tabachnikov S., Remarks on Rigidity Properties of Conics, Regular and Chaotic Dynamics, 2022, Volume 27, Number 1, pp. 18-23

    Access to the full text on the Springer website